Results 1 to 10 of 10

Thread: newly diagnosed

  1. #1
    Join Date
    Apr 2010
    Posts
    7
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default newly diagnosed

    I was just diagnosed with Discoid Lupus from a scalp biopsy.Scared of what the future holds and if i'm going to go bald!! I currently have approx 12 bald spots on my head, not really responding to diet change and taking triple Omega. Want to start taking Plaquenil. Any thoughts??

  2. #2
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,738
    Blog Entries
    9
    Thanks
    1,604
    Thanked 924 Times in 587 Posts

    Default

    Hi and Welcome:

    Please do not cause yourself too much stress about this diagnosis and your prognosis. I am going to be completely honest with you; you may lose a lot of hair and may go bald in some spots. This does happen to some with Discoid Lupus in their scalp. While others suffer very little to no hair loss at all. It is not the same for any two persons.
    I totally agree, Plaquenil is the best medication for the lesions in your scalp. You should know, however, that Plaquenil is a cumulative drug - meaning it can take sometimes weeks to months before you see a significant change. However, once the Plaquenil starts to work, it works very well and, often, the lesions never come back
    The other good news is, once the healing starts, the hair will re-grow. This is the rule, rather than the exception. It may grow back as baby-fine new hair at first, but it will eventually get back to a state that you are satisfied with. Again...this will all take some time. So, you may need to be patient and find ways to deal with your hair (wigs, extensions, hats, scarves, etc.) until the healing begins and the new growth starts.
    We are here to help you as much as we can and in any way that we can. You are not alone.

    Peace and Blessings
    Namaste
    Saysusie
    Look For The Good and Praise It!

  3. #3
    Join Date
    Dec 2009
    Location
    Atlanta Area - Dacula and Boca Raton
    Posts
    1,818
    Blog Entries
    12
    Thanks
    382
    Thanked 404 Times in 327 Posts

    Default

    Hello and Welcome,
    I just wanted to add my welcome. I can't help much. But to say explore all the threads and stickies. I have found much useful info here and friends and support.


    Welcome to WHL

    nonna

  4. #4
    Join Date
    Dec 2008
    Location
    Atlanta
    Posts
    3,115
    Blog Entries
    1
    Thanks
    27
    Thanked 80 Times in 69 Posts

    Default

    hi erin,

    just want to add my welcome to our group. Saysusie's response is a great example of the help that you can receive here.

    hope you feel better soon. I agree, Plaquenil is the first step toward getting your discoid lupus under control.
    Phyllis

    share a smile today

  5. #5
    Join Date
    Apr 2010
    Posts
    7
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I started on Plaquenil 3 days ago and now have a blotchy rash on my necka nd chest, is worse after getting out of the shower. It doesn't itch like an allergic reaction, more irritated like chapped skin. Could this be a side effect of the med and do you think it will eventually go away??? Thanks so much for your words of encouragement. My derm"s PA told me that the bald patched would NOT regrow, whic has me stressed, although a few areas do have some fine regrowth. Keeping my fingers crossed that not much more falls out!!

  6. #6
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,738
    Blog Entries
    9
    Thanks
    1,604
    Thanked 924 Times in 587 Posts

    Default

    You should contact your doctor about this rash ASAP as it may be an allergic reaction to the drug. An unexplained rash as a side effect of Plaquenil can be serious (Plaquenil can cause severe, life-threatening rashes).

    Some of the possible bothersome (but usually not dangerous) side effects of Plaquenil may include:

    Nausea and vomiting
    Diarrhea and abdominal pain
    Headaches
    Dizziness or a spinning sensation (vertigo)
    Ringing in the ears (tinnitus)
    Loss of appetite
    Nightmares
    Irritability or nervousness
    Hair loss or bleaching of the hair
    Sensitivity to the sun
    Weight loss
    Changes in skin pigment (either a loss of pigment or a blue-black pigment).

    Some of the serious side effects of Plaquenil are:

    Psychotic thoughts or behaviors (such as hallucinations or delusions)
    Seizures
    Hearing loss
    Muscle weakness or numbness
    Any vision changes (Plaquenil can cause severe and permanent eye damage)
    Easy bruising or bleeding
    Frequent or severe infections
    Signs of heart problems, such as swelling of the ankles, shortness of breath, or an irregular heart rhythm (arrhythmia)

    Signs of an allergic reaction, such as:
    An unexplained rash
    Hives
    Itching
    Unexplained swelling (especially of the lips, mouth, or throat)
    Wheezing or other breathing problems.

    Please let us know what your doctor says about this recent rash and what he suggests.

    Peace and Blessings
    Namaste
    Saysusie
    Look For The Good and Praise It!

  7. #7
    Join Date
    Apr 2010
    Posts
    7
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Thank you SO much, it's great that you are available for support!!

  8. #8
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,738
    Blog Entries
    9
    Thanks
    1,604
    Thanked 924 Times in 587 Posts

    Default

    You are very welcome. Let us know what the doctor says about the rash and how you are doing.

    Peace and Blessings
    Namaste
    Saysusie
    Look For The Good and Praise It!

  9. #9
    Join Date
    Apr 2010
    Posts
    7
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    My rah on my neck and chest seems to be improving, and it's just there when I get out of the shower. I think the Plaquenil is making my skin more sensitive! I've also noticed that recently my hair has been falling out more and i've heard this can be a side effect of Plaquenil. Is this hair loss permanent??? That is the main reason I started taking it because of the bald spots on my scalp!! Now wondering how bad it may get and the possible need to get a wig. Any info you have will be appreciated!

  10. #10
    Join Date
    Mar 2009
    Location
    Dallas, Tx
    Posts
    1,862
    Thanks
    145
    Thanked 412 Times in 338 Posts

    Default

    Hi Erin,

    I have had hairloss before I started plaq and now after taking it for 5 months, my hairloss has gotten alot less.
    Most of the side effects susie mentions, I had before plaq, like nausea diarrhea, abdominal pain, severe dizziness and many more, I still have most of them. Maybe these symptoms are not caused by the plaquenil, but by lupus.

    Debbie
    I may have been dealt a bad hand, but at least I'm still playing with a full deck. ( most of the time anyway).

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •